Doctor insights on:
Can I Take More Than 2 Acid Reducers A Day
Possibly: In most cases, one can take more than 2 acid reducers per day. However, if you find the need to do so, consider following up with your doctor to confirm the diagnosis and to ensure something more serious is not occurring. ...Read more
See your MD instead: If you have not gotten the relief expected after a brief use of the recommended dose of this or any other medication for that matter, you really ought to go see your physician for a proper evaluation. Perhaps you have an ulcer in your esophagus or stomach, or perhaps it is the common infection h. Pylori, that is resistant to your meds. It may even be worse, like a stomach tumor (ugh). See md! ...Read more
Should be OK: Just slightly better acid reduction would be the after effects so I wouldn't worry. ...Read more
My Dr. Wants me to take Dexilant (dexlansoprazole) at night because he said it is an acid blocker. Will this reduce acid build up at night? I spit up more in am.
All acid blockers: Should be taken in the morning on an empty stomach regardless of when your symptoms are because of how the work on the stomach pH. Taken at night they are least effective. Take a Gaviscon in the morning in addition if you are still having problems. Maybe you need a gastroenterologist. ...Read more
Depends: Acid 'reducers' differ by type of agent, degree of suppression, onset of effect and side-effect profile. All have the potential for harm and may mask something serious. Only use for a short-time (< 2 weeks) before obtaining a firm diagnosis. And, even if prescribed, it is very important to understand the risks associated with their use. Do discuss with a GI md (gastroenterologist) if possible. ...Read more
DGL: DGL is licorice w/an enzyme removed which could raise BP if taken over a long period of time. DGL is used as a natural replacement for acid blockers. It coats the stomach and esophagus. Peace and good health. If you are on an acid blocker and switch (ask doc first) you may have a rebound effect for a while. ...Read more
I'm feeling full all the time and its hard to take a deep breath. I have been on acid reducers but that doesn't help. And my stomach feels sick?
Need evaluation: If the medicine is not working and you have been on them long enough to give them time to work you should have an evaluation by a gastroenterologist to find the source. Are you not having round, hard stools or straining when you poop? Constipation could be a cause if not already talked about. ...Read more
What is best way to wean off nexium (esomeprazole)? Gastro said to go cold turkey. I've read that doesn't work. How many OTC acid reducers can I take to wean off nex
Good question: Because all ppi's such as nexium, (esomeprazole) is approved for short term use only. Long term use is associated with bad things like adeno carcinoma of esophagus. Why are you taking it in the first place? Did your GI specialist tell you the reason for your symptoms? All ppi's have the same mechanism of action, so you can try h2 blockers like zantac or antacids like maalox. ...Read more
Yes it is: Yes you can safely do it.Get a more detailed answer ›
I take an antacid every day for acid reflux. Is there a point where I should get an operation vs taking pills?
Evaluation first: Chronic reflux needs to be evaluated, but surgery is a last resort! Several conditions can cause reflux, medications such as nsaids are big culprits, and an infection called h.Pylori can be the cause of these symptoms and need a different regimen. Please go see your primary care provider to decide on the right approaches for diagnosis and treatment. ...Read more
1. For how long is it safe to take mepracid? 2. And is it the same with antacid? 3. Is it the best med for prolonged acid reflux?
What would be the best medicine to protect my stomach from Advil 600mg 3x/day or Naprosyn (naproxen) 500? PPI's or acid reducers? Which is safest?
No: If you are having acid reflux symptoms while on acid reducing medicines, it is likely that either they have not had enough time to work or you are on too low of a dosage. You should see your doctor to determine how to adjust them or what to switch to. Be sure to follow anti-reflux measures. Good luck. ...Read more
Sometimes.: Depends on problem. If acid, yes. It could also be food sensitivity, allergies, lactose intolerance (dairy problem) too much food, gas, blockage of some sort, malabsorption, type of food, etc. Keep a food journal and see if you can identify if a particular type of food is the problem. Could be a gallbladder, liver, or pancreas problem as well. Best to have it evaluated by a physician. ...Read more
See below: The proton inhibitors (e.g.The puple pill) prevent stomach acid forming. Antacids neutrralize acid already formed. ...Read more
Headaches and PPIs: Occasionally ppi can cause headaches. No other connection. ...Read more
Constant nausea, especially after eating, and mild stomach cramping/pain for 2 weeks now. Ultrasound clear. 21yrs, Acid reducers + diet - no change.
May need endoscopy: This may be due to food allergies (for ex lactose or gluten) or perhaps H. Pylori infection in your stomach. If you are taking a lot of pain meds like Advil, (ibuprofen) you should stop as it may make it worse. You may need to try eating small light non-spicy meals for now and then see a GI specialist who may schedule you for an endoscopy to get a better look at your stomach. Feel better soon! ...Read more
I need an antacid that does not contain calcium or aluminun. My blood calcium levels are a little high. Can't tolarate acid reducers o inhibitors.?
Vomit after eating for over a year. Endoscopy, gb ultrasound showed no issues. Lifestyle changes & acid reducers offer no help. What's my next step?
Gastroenterology: I'm assuming that you have been worked up for any food or nutrient intolerance. If not, a food diary and an Allergy specialist is worth looking in to. You can also get barium, Gastric Motilty studies with your GI doctor. Unfortunately, it may take some time before a diagnosis can be reached. ...Read more
No prescription acid reducers seem to work. Could it possibly be that there is too little stomach acid in me? Apple cider vinegar seemed to help.
Need more history: Your doctor is the best source for this. Vinegar buffers the acid, so it is a temporary fix. There are many prescription medications for reflux and you need to review with your doctor. Sometimes, there are more issues (hiatal hernia, h pylori, etc) that could be causing your problem. ...Read more
Hi doc...weight lifting and exercises gives me heat exhaustion, also triggers GERD. What can I do??? Taking acid reducers causes what probs? Thanks
I have chronic TMJ disorder, chronic itch at night (only gabapentin helps), chronic abdominal pain in morning (acid reducers don't help). Are any of these things related, and what can I do? I've run out of most treatment options and am at my wit's end
TMD/TMJ: I don't see the relationship of the symptoms you mentioned being related to your chronic TMJ disorder. I can't properly give you much more information without knowing your complete medical and dental history and being able to personally examine you. Suggest you find a dentist with extensive knowledge and experience treating patients with TMD. Also find a highly recommended primary care physician. ...Read more
Had a stomach bug in march and since then I have had stomach problems I am on an acid blocker and having aches after ejaculation in stomach area as well, BM were runny and loose now more harder and less often, the tecta helps but I am not sure what else
IBS s/p stomach bug: Iit is not uncommon to have an abnormal/irritable bowel after gasstroenteritis due to change in flora during gastroenteritis, viral effect. Would get check for any residual bugs like camphylobacter, or giardia, even salmonella, check for H pylori, C diff, use a probiotic w/ several organisms. Keep a food diary if related to food (like milk), . Check gallbladder. F/u w doc/ urgent care ...Read more
How much OTC antacid is safe to take in one day? The bottles all say no more than 2 pills but each dose is different. How much is really too much?
OTC vs. RX: So it varies. The rx dose of even an otc medication is different than what is recommended on the back. If you are going to exceed the dose recommended on the bottle, make sure it is done under direction of a physician. Different doses exist for each of them but generally there is margin of safety if higher dose is taken but that may not be the case for some of them. Follow directions on bottle. ...Read more
I have upcoming PH Monitoring test & cant take PPI for few days but only Antacid like Tums. How many TUMS per day I can take maximum safely?
Tums: My advice is to limit the intake of Tums to 8 per 24 hours. Your pharmacist can be very helpful in questions about your medications. ...Read more
Taking levoflox750 once in night but feeling uneasiness short breath also nausea and dizziness should I take the medicine with antacid (once/twice day)?
Levofloxacin reactio: Levofloxacin is a long-acting antibiotic intended for once daily use. Like any medication, it can causes adverse effects--either intolerance or allergy. The reaction you describe is fairly severe, and I have particular concern about the shortness of breath, which is a serious symptom. If this is caused by the medication, then it is an allergic response and you shouldn't take any more. ...Read more
- Talk to a doctor online
- Can i take more than 2 pepcid acid reducers a day?
- Can i take more than one claritin a day?
- Can i take more than one antihistamine?
- Can i take more than 1 claritin?
- Can you take more than one allegra a day?
- Can you take more than one claritin a day?
- Can i use folnase more than once a day?
- Is it safe to drink more than two pediasures a day?
- Can i take more than 2 pepcid acid reducers a day?